Alert archive / California / Red Flag Warnings in 2012

Red Flag Warning 12, NWS Los Angeles, CA

November 3, 2012

NWS Los Angeles, CA issued this red flag warning at Nov 3, 2012, 3:30 PM PDT. It took effect at Nov 4, 2012, 7:00 PM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2012, 3:30 PM PDT (22:30 UTC)
In effect from
Nov 4, 2012, 7:00 PM PST
Expired
Nov 5, 2012, 4:00 PM PST
In force
21 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WWUS86 KLOX 032230
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
330 PM PDT SAT NOV 3 2012

...RED FLAG WARNING IN EFFECT FROM 7 PM SUNDAY TO 4 PM PST MONDAY
FOR GUSTY NORTHEAST WINDS...VERY LOW HUMIDITIES...AND WARM
TEMPERATURES FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON FOR GUSTY NORTHEAST WINDS...VERY LOW
HUMIDITIES...AND WARM TEMPERATURES FOR THE SANTA CLARITA VALLEY
AND VENTURA VALLEYS...

.AN UPPER LEVEL RIDGE OF HIGH PRESSURE WITH DEVELOPING OFFSHORE
FLOW WILL BRING VERY WARM AND DRY CONDITIONS TO THE REGION SUNDAY
INTO MONDAY. WEAK OFFSHORE WINDS WILL DEVELOP ACROSS MUCH OF LOS
ANGELES AND VENTURA COUNTIES ON SUNDAY. THE PEAK OF THE OFFSHORE
FLOW EVENT IS EXPECTED TO BE SUNDAY NIGHT THROUGH EARLY MONDAY
AFTERNOON...WHEN GUSTS 3O TO 40 MPH WILL BE LIKELY IN THE MOUNTAINS
AND 25 TO 35 MPH ACROSS PORTIONS OF THE VALLEYS. WIDESPREAD
HUMIDITIES OF 10 TO 15 PERCENT CAN BE EXPECTED ON SUNDAY...POTENTIALLY
FALLING INTO SINGLE DIGITS ON SUNDAY NIGHT AND MONDAY. POOR
HUMIDITY RECOVERIES ARE EXPECTED SUNDAY NIGHT AND MONDAY NIGHT
ACROSS THE FOOTHILLS AND WIND EXPOSED LOCATIONS.

THE COMBINATION OF GUSTY NORTHEAST WINDS...VERY LOW HUMIDITIES...VERY
WARM TEMPERATURES...AND CRITICALLY DRY FUELS HAS PROMPTED THE
WATCHES AND WARNINGS. AT THIS TIME...THERE IS BETTER CONFIDENCE
THAT SUFFICIENTLY LONG DURATIONS OF CRITICAL FIRE WEATHER
CONDITIONS WILL BE MET ACROSS THE MOUNTAINS...LEADING TO THE
UPGRADE TO A RED FLAG WARNING.

CAZ253-254-041800-
/O.UPG.KLOX.FW.A.0006.121105T0300Z-121106T0000Z/
/O.NEW.KLOX.FW.W.0012.121105T0300Z-121106T0000Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
330 PM PDT SAT NOV 3 2012

...RED FLAG WARNING IN EFFECT FROM 7 PM SUNDAY TO 4 PM PST MONDAY
FOR GUSTY NORTHEAST WINDS...VERY LOW HUMIDITIES...AND WARM TEMPERATURES
FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
RED FLAG WARNING FOR GUSTY NORTHEAST WINDS AND VERY LOW HUMIDITIES...WHICH
IS IN EFFECT FROM 7 PM SUNDAY TO 4 PM PST MONDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* WINDS AND TIMING...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS TO 40
  MPH...STRONGEST SUNDAY NIGHT THROUGH EARLY MONDAY AFTERNOON.

* RELATIVE HUMIDITY...7 TO 12 PERCENT.

* TEMPERATURES...HIGHS IN THE 80S ON MONDAY ACROSS LOWER 
  ELEVATIONS.

* IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD OF
  WILDFIRE THAT COULD LEAD TO A THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THIS IN COMBINATION WITH VERY DRY FUELS COULD CREATE
EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

CAZ244-245-288-041800-
/O.CON.KLOX.FW.A.0006.121105T0300Z-121106T0000Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
330 PM PDT SAT NOV 3 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY AFTERNOON FOR GUSTY NORTHEAST WINDS...VERY LOW
HUMIDITY...AND WARM TEMPERATURES FOR THE SANTA CLARITA VALLEY AND
VENTURA VALLEYS...

* WINDS AND TIMING...NORTHEAST 10 TO 20 MPH WITH GUSTS TO 35 
  MPH...STRONGEST ACROSS SANTA CLARITA VALLEY AND EASTERN 
  PORTIONS OF THE VENTURA COUNTY VALLEYS. ISOLATED GUSTS TO 40 
  MPH IN THE HILLS OF VENTURA COUNTY.

* RELATIVE HUMIDITY...HUMIDITIES FALLING SUNDAY NIGHT...WITH
  MINIMUM READINGS OF 7 TO 10 PERCENT ON MONDAY.

* TEMPERATURES...HIGHS IN THE UPPER 80S TO LOWER 90S ON MONDAY.

* IMPACTS...THE COMBINATION OF GUSTY NORTHEAST WINDS...VERY LOW 
  HUMIDITY... WARM TEMPERATURES...AND CRITICALLY DRY FUELS WILL 
  POTENTIALLY BRING CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT THERE IS THE POTENTIAL FOR
CRITICAL FIRE WEATHER CONDITIONS. THIS IN COMBINATION WITH VERY
DRY FUELS COULD CREATE EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

PLEASE STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE UPDATES
FOR THE POSSIBLE UPGRADE TO A RED FLAG WARNING.

&&

$$

GOMBERG
4 follow-up statements
742 
WWUS86 KLOX 041749
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
949 AM PST SUN NOV 4 2012

...RED FLAG WARNING IN EFFECT FROM 7 PM TONIGHT TO 4 PM PST MONDAY
FOR GUSTY NORTHEAST WINDS...VERY LOW HUMIDITIES...AND WARM
TEMPERATURES FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES...

...FIRE WEATHER WATCH CANCELLED FOR THE SANTA CLARITA VALLEY AND
VENTURA VALLEYS...

.AN UPPER LEVEL RIDGE OF HIGH PRESSURE WITH OFFSHORE FLOW NEAR THE SURFACE
WILL BRING LOCALLY BREEZY OFFSHORE WINDS ALONG WITH VERY WARM AND
DRY CONDITIONS THROUGH MONDAY. THIS IN COMBINATION WITH CRITICALLY
DRY FUELS WILL BRING ELEVATED FIRE DANGER TO MUCH OF THE REGION
THROUGH MONDAY. THE PEAK OF THE OFFSHORE FLOW EVENT IS EXPECTED TO
BE TONIGHT THROUGH EARLY MONDAY AFTERNOON...WHEN FIRE DANGER WILL
BE HIGHEST. DURING THIS TIME...THE STRONGEST WINDS WILL BE FOCUSED
ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...WHERE
GUSTS IN THE 30 TO 40 MPH RANGE WILL BE COMMON. THESE WINDS IN
COMBINATION WITH HUMIDITIES AROUND 10 PERCENT OR LESS WILL BRING A
PERIOD OF CRITICAL FIRE WEATHER CONDITIONS TO THE MOUNTAINS...WHERE
RED FLAG WARNINGS WILL BE IN EFFECT.


CAZ244-245-288-041900-
/O.CAN.KLOX.FW.A.0006.121105T0300Z-121106T0000Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
949 AM PST SUN NOV 4 2012

...FIRE WEATHER WATCH IS CANCELLED FOR THE SANTA CLARITA VALLEY AND
   VENTURA COUNTY VALLEYS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE FIRE WEATHER WATCH.

FOR THE VALLEY AREAS...THERE WILL BE GUSTS IN THE 25 TO 35 RANGE TONIGHT
THROUGH EARLY MONDAY AFTERNOON. WHILE THESE LOCALLY BREEZY CONDITIONS AND
SHORT PERIOD OF SINGLE DIGIT HUMIDITIES COULD BRING BRIEF CRITICAL
FIRE WEATHER CONDITIONS IN THE SANTA CLARITA VALLEY AND EASTERN
VENTURA COUNTY VALLEYS...IT NO LONGER APPEARS THAT THERE WILL BE A
SUFFICIENTLY LONG DURATION OF CRITICAL RED FLAG CONDITIONS...ALLOWING
THE CANCELLATION OF THE FIRE WEATHER WATCH FOR THESE AREAS.

$$

CAZ253-254-050000-
/O.CON.KLOX.FW.W.0012.121105T0300Z-121106T0000Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
949 AM PST SUN NOV 4 2012

...RED FLAG WARNING IN EFFECT FROM 7 PM TONIGHT TO 4 PM PST MONDAY
FOR GUSTY NORTHEAST WINDS...VERY LOW HUMIDITIES...AND WARM
TEMPERATURES FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES...

* WINDS AND TIMING...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS TO
  40 MPH...STRONGEST TONIGHT THROUGH EARLY MONDAY AFTERNOON.

* RELATIVE HUMIDITY...6 TO 12 PERCENT.

* TEMPERATURES...HIGHS IN THE 80S ON MONDAY ACROSS LOWER 
  ELEVATIONS.

* IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD 
  OF WILDFIRE THAT COULD LEAD TO A THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THIS IN COMBINATION WITH VERY DRY FUELS COULD
CREATE EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

GOMBERG
057 
WWUS86 KLOX 042137
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
137 PM PST SUN NOV 4 2012

...RED FLAG WARNING ISSUED FROM 10 PM THIS EVENING TO 4 PM PST MONDAY
   FOR GUSTY NORTHEAST WINDS...VERY LOW HUMIDITIES...AND WARM
   TEMPEARATURES FOR THE SANTA MONICA MOUNTAINS...

...RED FLAG WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 
   4 PM MONDAY FOR GUSTY NORTHEAST WINDS...VERY LOW
   HUMIDITIES...AND WARM TEMPERATURES FOR THE MOUNTAINS OF LOS
   ANGELES AND VENTURA COUNTIES...

.AN UPPER LEVEL RIDGE OF HIGH PRESSURE WITH OFFSHORE FLOW NEAR
THE SURFACE WILL BRING LOCALLY BREEZY OFFSHORE WINDS ALONG WITH
VERY WARM AND DRY CONDITIONS THROUGH MONDAY. THIS IN COMBINATION
WITH CRITICALLY DRY FUELS WILL BRING ELEVATED FIRE DANGER TO MUCH
OF THE REGION THROUGH MONDAY. THE PEAK OF THE OFFSHORE FLOW EVENT
IS EXPECTED TO BE TONIGHT THROUGH EARLY MONDAY AFTERNOON...WHEN
FIRE DANGER WILL BE HIGHEST. DURING THIS TIME...THE STRONGEST
WINDS WILL BE FOCUSED ACROSS THE MOUNTAINS OF LOS ANGELES AND
VENTURA COUNTIES...INCLUDING THE SANTA MONICAS...WHERE GUSTS IN
THE 30 TO 40 MPH RANGE WILL BE COMMON. THESE WINDS IN COMBINATION
WITH HUMIDITIES AROUND 10 PERCENT OR LESS WILL BRING A PERIOD OF
CRITICAL FIRE WEATHER CONDITIONS TO THE MOUNTAINS OF LOS ANGELES
AND VENTURA COUNTIES...INCLUDING THE SANTA MONICA MOUNTAINS.

CAZ246-051800-
/O.EXB.KLOX.FW.W.0012.121105T0600Z-121106T0000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
137 PM PST SUN NOV 4 2012

...RED FLAG WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
MONDAY FOR GUSTY NORTHEAST WINDS...VERY LOW HUMIDITIES...AND WARM
TEMPERATURES FOR THE SANTA MONICA MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
RED FLAG WARNING FOR GUSTY NORTHEAST WINDS AND VERY LOW HUMIDITIES...WHICH
IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST MONDAY.

* WINDS AND TIMING...NORTH TO NORTHEAST 10 TO 20 MPH WITH GUSTS TO 35
  MPH...STRONGEST OVERNIGHT THROUGH MONDAY MORNING. ISOLATED GUSTS OVER
  40 MPH NEAR LAGUNA PEAK.

* RELATIVE HUMIDITY...6 TO 12 PERCENT.

* TEMPERATURES...LOWS IN THE 70S TONIGHT...WITH HIGHS IN THE UPPER
  80S TO LOWER 90S ON MONDAY.

* IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD 
  OF WILDFIRE THAT COULD LEAD TO A THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THIS IN COMBINATION WITH VERY DRY FUELS COULD
CREATE EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

CAZ253-254-051800-
/O.CON.KLOX.FW.W.0012.121105T0300Z-121106T0000Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
137 PM PST SUN NOV 4 2012

...RED FLAG WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST
MONDAY FOR GUSTY NORTHEAST WINDS...VERY LOW HUMIDITIES...AND WARM
TEMPERATURES FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES...

* WINDS AND TIMING...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS 
  TO 40 MPH...STRONGEST TONIGHT THROUGH EARLY MONDAY AFTERNOON.

* RELATIVE HUMIDITY...6 TO 12 PERCENT.

* TEMPERATURES...HIGHS IN THE 80S ON MONDAY ACROSS LOWER 
  ELEVATIONS.

* IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD 
  OF WILDFIRE THAT COULD LEAD TO A THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THIS IN COMBINATION WITH VERY DRY FUELS COULD
CREATE EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

GOMBERG
705 
WWUS86 KLOX 051733
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
933 AM PST MON NOV 5 2012

...RED FLAG WARNING IN EFFECT UNTIL 4 PM PST TODAY FOR GUSTY NORTHEAST
   WINDS...VERY LOW HUMIDITIES...AND WARM TEMPERATURES FOR THE MOUNTAINS
   OF LOS ANGELES AND VENTURA COUNTIES...

.A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE COMBINED WITH OFFSHORE FLOW
NEAR THE SURFACE WILL BRING LOCALLY BREEZY OFFSHORE WINDS ALONG
WITH VERY WARM AND DRY CONDITIONS TODAY. THIS IN COMBINATION WITH
CRITICALLY DRY FUELS WILL BRING ELEVATED FIRE DANGER TO MUCH OF
THE REGION TODAY. THE STRONGEST WINDS WILL CONTINUE TO BE FOCUSED
ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...WHERE
GUSTS IN THE 30 TO 40 MPH RANGE WILL BE COMMON THROUGH THE EARLY
AFTERNOON HOURS. THESE WINDS IN COMBINATION WITH HUMIDITIES AROUND
10 PERCENT OR LESS WILL CONTINUE TO BRING CRITICAL FIRE WEATHER
CONDITIONS TO THE MOUNTAINS...WHERE RED FLAG WARNINGS ARE IN
EFFECT TODAY.

CAZ253-254-060000-
/O.CON.KLOX.FW.W.0012.000000T0000Z-121106T0000Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
933 AM PST MON NOV 5 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR GUSTY NORTHEAST WINDS...VERY LOW HUMIDITIES...AND
WARM TEMPERATURES FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES...

* WINDS AND TIMING...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS TO
  40 MPH THROUGH EARLY AFTERNOON...THEN DIMINISHING.

* RELATIVE HUMIDITY...6 TO 12 PERCENT.

* TEMPERATURES...HIGHS IN THE 80S TODAY ACROSS LOWER ELEVATIONS.

* IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD 
  OF WILDFIRE THAT COULD LEAD TO A THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THIS IN COMBINATION WITH VERY DRY FUELS COULD
CREATE EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

CAZ246-060000-
/O.CON.KLOX.FW.W.0012.000000T0000Z-121106T0000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
933 AM PST MON NOV 5 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR GUSTY NORTHEAST WINDS...VERY LOW HUMIDITIES...AND WARM
TEMPERATURES FOR THE SANTA MONICA MOUNTAINS...

* WINDS AND TIMING...NORTH TO NORTHEAST 10 TO 20 MPH WITH GUSTS TO
  30 MPH...BECOMING SOUTH 8-15 MPH WITH LOCAL CANYON GUSTS TO 25
  MPH BY MID AFTERNOON. ISOLATED GUSTS TO 40 MPH NEAR LAGUNA PEAK.

* RELATIVE HUMIDITY...7 TO 10 PERCENT.

* TEMPERATURES...HIGHS IN THE LOWER 90S.

* IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD 
  OF WILDFIRE THAT COULD LEAD TO A THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THIS IN COMBINATION WITH VERY DRY FUELS COULD
CREATE EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

GOMBERG
998 
WWUS86 KLOX 060003
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
403 PM PST MON NOV 5 2012

...RED FLAG WARNINGS HAVE EXPIRED...

.THE LATEST SURFACE OBSERVATIONS INDICATED THAT THE WIND SPEEDS
HAVE DIMINISHED BELOW RED FLAG CRITERIA. WITH THE WINDS EXPECTED
TO CONTINUE TO DECREASE THIS AFTERNOON AND EVENING...THE RED FLAG
WARNINGS HAVE BEEN ALLOWED TO EXPIRE.

CAZ246-253-254-060115-
/O.EXP.KLOX.FW.W.0012.000000T0000Z-121106T0000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
403 PM PST MON NOV 5 2012

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES
COUNTIES HAS EXPIRED.

$$

RAT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Nov 3, 2:00 PM PDT, 1 hour 30 minutes earlier.

Area forecast discussion, Nov 3, 2:00 PM PDT, 1 hour 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PDT SAT NOV 3 2012

...UPDATED PUBLIC DISCUSSION...

.SYNOPSIS...
SURFACE HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN THIS
WEEKEND...RESULTING IN WEAK OFFSHORE FLOW...CLEAR SKIES...AND ABOVE
NORMAL TEMPERATURES THROUGH TUESDAY. A COOLING TREND IS THEN
EXPECTED THROUGH THE END OF NEXT WEEK AS A TROUGH OF LOW PRESSURE
DROPS IN FROM THE NORTH. WELL BELOW NORMAL TEMPERATURES AND RAIN ARE
POSSIBLE LATE IN THE WEEK.

&&

.SHORT TERM (TODAY-WED)...
WINDS HAVE TURNED FROM ONSHORE TO OFFSHORE IN MOST OF THE CWA AND
THIS IS HELPING TO KEEP SKIES CLEAR AND THE MARINE LAYER WELL OFF
THE COAST.  TEMPERATURES WILL END THE DAY WARMER... WITH MOST
COASTAL AREAS QUITE A BIT WARMER DUE TO THE LACK OF MORNING CLOUD
COVER.

THE HIGH PRESSURE RIDGE HAS BEEN BUILDING MORE SHARPLY OVER THE
SOUTHWEST AND THIS WILL RESULT IN A STRONGER SURFACE WIND GRADIENT
FROM THE INLAND EMPIRE INTO THE LOS ANGELES METRO AREA THAN WAS
PROJECTED YESTERDAY.  THE STRENGTH OF THE WINDS WAS BUMPED UP IN THE
FORECAST UPDATE BUT THEY REMAIN BELOW WIND ADVISORY CRITERIA AND THE
TIMING OF THE STRONGEST WINDS CONTINUES TO BE FROM LATE SUNDAY
OVERNIGHT INTO MONDAY.  TEMPERATURES WILL BE TEN TO FIFTEEN DEGREES
ABOVE NORMAL FOR MANY LOCATIONS BY MONDAY AFTERNOON.  THE RIDGE
FLATTENS RATHER QUICKLY HOWEVER AND BY LATE ON TUESDAY THE REGION
WILL BE RETURNING TO A WEAK ONSHORE FLOW AND TEMPERATURES WILL BE
COOLING AGAIN.  WEDNESDAY WILL BE A MILD DAY WITH SOME LOCALLY DENSE
FOG AND LOW CLOUDS ALONG THE COAST AND MODERATE TEMPERATURES AND
WINDS IN GENERAL.

.LONG TERM (WED-SAT)...
THE NEXT WEATHER EVENT FOR THE REGION IS FORECAST TO BEGIN ON
THURSDAY IN THE NORTHERN COUNTIES BUT THE TIMING REMAINS A LITTLE
UNCERTAIN.  IT COULD COME LATE WEDNESDAY NIGHT BUT MORE LIKELY IF IT
MISSES THE THURSDAY MARK IT WILL BE LATE AND COME EARLY FRIDAY.
PART OF THE UNCERTAINTY REGARDS THE TIMING IS THAT THERE IS STILL
SOME UNCERTAINTY AS TO HOW FAR SOUTH THE LOW CENTER WILL DROP AND
HOW FAST IT WILL MOVE THROUGH.  THIS WILL ALSO MAKE A DIFFERENCE ON
HOW MUCH PRECIPITATION WILL COME TO THE AREA AS A SLOWER MOVING
SYSTEM WILL HAVE MORE TIME TO PRECIPITATE OVER THE REGION.  CURRENT
PROJECTIONS ARE THAT THE SYSTEM WILL LINGER INTO THE WEEKEND AND
BRING LIGHT TO MODERATE RAIN TO MOST OF SOUTHERN CALIFORNIA OFF AND
ON.  AS THE LOW MOVES SOUTH IT WILL ALSO BRING SOME OF THE COLDEST
TEMPERATURES OF THE SEASON THUS FAR ALONG WITH IT.

STORM PRECIP TOTAL WILL NOT BE HIGH BUT THE MULTI-DAY PRECIPITATION
CHANCES AND COLDER TEMPERATURES WILL MAKE THIS FEEL LIKE A WINTER
SEASON STORM.

&&

.AVIATION...03/1800Z.

MID/UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED OVER THE EASTERN PAC
AND EXTENDING OVER NORTHERN CALIFORNIA WILL CONTINUE TO STRENGTHEN.
UPPER LEVEL MODERATE NORTH WINDS WILL BECOME MODERATE EAST AFTER
04/18Z WHILE MID LEVEL LIGHT EAST WINDS BECOME LIGHT TO MODERATE
AFTER 04/10Z. MARINE INVERSION WITH AN ISOLATED CLOUD FIELD WITH
TOPS 1KFT THIS MORNING WILL CONTINUE TO STRENGTHEN AND DESCEND AND
DIFFER BY MINUS 1KFT SUNDAY MORNING. MIXED WEAK ONSHORE AND
NORTHERLY PRESSURE GRADIENT THROUGH 04/02Z...THEN WEAK TO MODERATE
NORTHEASTERLY GRADIENT BETWEEN 04/06-04/18Z AND MIXED WEAK ONSHORE
AND OFFSHORE GRADIENT AFTER 04/18Z.

KLAX...CHANCE 5SM THROUGH 03/19Z AND BETWEEN 04/16-04/19Z. LOW LEVEL
EAST WINDS BETWEEN 04/06-04/19Z AND VERY LIKELY LESS THAN 10KT.

KBUR...LIKELY CURRENT SKY/VSBY CONDITIONS WILL PERSIST.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

.FIRE WEATHER...
ELEVATED FIRE DANGER ACROSS THE REGION SUNDAY INTO MONDAY AS BREEZY
OFFSHORE WINDS BRING WARMER AND DRIER CONDITIONS. OFFSHORE WINDS
WILL BEGIN TO OVERSPREAD THE REGION LATE TONIGHT INTO SUNDAY...THEN
PEAK SUNDAY NIGHT INTO MONDAY.  WHILE OFFSHORE WINDS DO NOT LOOK AS
STRONG OR WIDESPREAD AS WHAT OCCURRED LAST WEEK...THERE WILL BE THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS WIND PRONE
LOCATIONS SUNDAY NIGHT INTO MONDAY...ESPECIALLY SINCE FUELS REMAIN
CRITICALLY DRY. LATEST NAM-12 MODEL STILL INDICATES LAX-DAGGETT
GRADIENT TO BE AROUND -2.5 MB ON SUNDAY MORNING AND -3.5 MB ON
MONDAY MORNING...WHICH IS ON THE LOW SIDE FOR OFFSHORE EVENTS.
HOWEVER...THE UPPER LEVEL WIND SUPPORT AT 850 MB IS SLIGHTLY
STRONGER ON THIS MORNING'S RUN. IN ADDITION...CROSS SECTIONS SHOW
THE POTENTIAL FOR A PERIOD OF HUMIDITIES TO BE AROUND 10 PERCENT OR
LESS FROM SUNDAY NIGHT THROUGH MONDAY. THIS IS A MARGINAL OFFSHORE
WIND EVENT...BUT CONSIDERING THE STATUS OF THE VERY DRY AND CRITICAL
FUELS AND POTENTIAL FOR A LONG DURATION OF VERY LOW
HUMIDITIES...THERE WAS SUFFICIENT REASON TO ISSUE THIS FIRE WEATHER
WATCH. THERE WILL BE THE POTENTIAL FOR WIND GUSTS IN THE 30 TO 40
MPH RANGE ACROSS THE MOUNTAINS...AND 25 TO 35 MPH ACROSS THE SANTA
CLARITA VALLEY AND EASTERN VENTURA COUNTY VALLEYS. POOR HUMIDITY
RECOVERIES EXPECTED SUNDAY NIGHT AND MONDAY NIGHT ACROSS WIND EXPOSED
LOCATIONS AND FOOTHILLS. CONTINUED VERY WARM AND DRY ON
TUESDAY...HOWEVER OFFSHORE WINDS EXPECTED TO BE WEAKER AND NOT
EXPECTED TO REACH ANY RED FLAG THRESHOLDS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...KJ
AVIATION...FORWOOD
FIRE...GOMBERG
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 3, 2:30 PM PDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 PM PDT SAT NOV 3 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-041300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
230 PM PDT SAT NOV 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

OFF SHORE WINDS ARE DEVELOPING ACROSS THE REGION.

* SMALL CRAFT ADVISORY IN EFFECT...SEE WHUS76 KLOX - MWWLOX FOR
DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

OFFSHORE WINDS WILL PEAK ON SUNDAY NIGHT INTO MONDAY WITH VERY LOW
RELATIVE HUMIDITIES EXPECTED.

* RED FLAG WARNING FOR SUNDAY NIGHT AND MONDAY.........SEE WWUS86
KLOX - RFWLOX FOR DETAILS *

* FIRE WEATHER WATCH FOR SUNDAY NIGHT AND MONDAY.........SEE WWUS86
KLOX - RFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KJ

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 9:53 AM PDTFire Weather WatchLOXLos Angeles25 hr
Nov 3, 2:28 PM PDTSmall Craft AdvisoryLOX14 hr

Nearby

Red Flag Warnings in California, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.